MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV VENTIL 9/29; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV VENTIL 9/29; HYDROCEPHALUS MANAGEMENT
Model Number FV295T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing and quality control data the paedigav was manufactured by a qualified employee in (b)(6)2015.Deviations during assembly did not occur.The valve was inspected as article fv295t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Visual inspection: no significant deformations or other abnormalities of the valve were detected during the visual inspection.Permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to investigate the claim of over/under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical positions.The results show that the valve is operating within the accepted tolerance in the horizontal but not in the vertical position.Internal inspection : after dismantling of the valve, some deposits were found in paedigav.Results: based on our investigation, we confirm that the valve shows an increased flow of liquid, likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from (b)(4) kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a paedigav was implanted during a procedure performed in 2013.According to the complainant, the shunt system was believed to be operated in underdrainage.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Height: 120 cm.Weight: unknown.Gender: male.

Brand Name
PAEDIGAV VENTIL 9/29
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key13077884
Report Number3004721439-2021-00335
Device Sequence Number4278915
Product Code JXG
UDI-Device Identifier04041906114565
UDI-Public4041906114565
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K011030
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberFV295T
Device Catalogue NumberFV295T
Device Lot Number20026988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Initial Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexMale